Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

Request Permissions   Purchase Content 


Shadowing in the case of nontransverse intersection

Author: A. Petrov
Translated by: S. Yu. Pilyugin
Original publication: Algebra i Analiz, tom 27 (2015), nomer 1.
Journal: St. Petersburg Math. J. 27 (2016), 103-123
MSC (2010): Primary 37C50
Published electronically: December 7, 2015
MathSciNet review: 3443268
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An example of a diffeomorphism of a three-dimensional manifold is constructed with the following properties: (i) this diffeomorphism satisfies Axiom A; (ii) there exist two hyperbolic fixed points $ p_1$ and $ p_2$ such that the unstable manifold $ W^u(p_1)$ of $ p_1$ and the stable manifold $ W^s(p_2)$ of $ p_2$ are one-dimensional and have nonempty intersection, $ W^u(p_1)\cap W^s(p_2)\neq \varnothing $; and (iii) the diffeomorphism has the Hölder shadowing property with Hölder shadowing exponent $ 1/4$.

References [Enhancements On Off] (What's this?)

  • 1. K. Sakai, Shadowing property and transversality condition, Dynamical Systems and Chaos. Vol. 1, World Sci. Publ., River Edge, NS, 1955, pp. 233-238. MR 1479937 (98i:58183)
  • 2. S. Yu. Pilyugin and K. Sakai, $ C^0$ transversality and shadowing properties, Tr. Mat. Inst. Steklova 256 (2007), 305-319; English transl., Proc. Steklov Inst. Math. 256 (2007), no. 1, 290-305. MR 2336907 (2008d:37039)
  • 3. A. A. Petrov and S. Yu. Pilyugin, Multidimensional $ C^0$ transversality, arXiv:1402.5636. MR 3286589
  • 4. S. Yu. Pilyugin, Shadowing in dynamical systems, Lecture Notes in Math., vol. 1706, Springer, Berlin, 1999. MR 1727170 (2001b:37030)
  • 5. M. Hirsch, Differential topology, Grad. Texts in Math., vol. 33, Springer-Verlag, New York, 1994. MR 1336822 (96c:57001)
  • 6. M. Hirsch, C. Pugh, and M. Shub, Invariant manifolds, Lecture Notes in Math., vol. 583, Springer-Verlag, Berlin, 1977. MR 0501173 (58:18595)
  • 7. M. Hirsch, J. Palis, C. Pugh, and M. Shub, Neighborhoods of hyperbolic set, Invent. Math. 9 (1970), 121-134. MR 0262627 (41:7232)
  • 8. A. Katok and B. Hasselblatt, Introduction to the modern theory of dynamical systems, Encyclopedia Math. Appl., vol. 54, Cambridge Univ. Press, Cambridge, 1995. MR 1326374 (96c:58055)
  • 9. S. Yu. Pilyugin, Spaces of dynamical systems, De Gruyter Stud. Math. Phys., vol. 3, De Gruyter, Berlin, 2012. MR 2907826

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 37C50

Retrieve articles in all journals with MSC (2010): 37C50

Additional Information

A. Petrov
Affiliation: Department of Mathematics and Mechanics, St. Petersburg State University, 28 Universitetskiĭ pr., Petrodvoretz, 198504, St. Petersburg, Russia

Keywords: Dynamical systems, shadowing, nontransverse intersection, axiom A
Received by editor(s): March 4, 2014
Published electronically: December 7, 2015
Additional Notes: This research was supported by RFBR (project 12-01-00257) and by St. Petersburg State University (project
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society